Colorado, 2025

Hail in Colorado, June 6, 2025

June 6, 2025 · NWS BOU · 2 events in 1 county or zone

25 inch in diameter.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

Strong to severe thunderstorms tracked across Lincoln County during the afternoon of June 6th dropping hail as large as 1.25 inch in diameter.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 6, 12:46 PM MST, 2 hours 3 minutes earlier. Its key messages:

  • Numerous showers and scattered thunderstorms through mid evening.
  • Severe storms possible this afternoon with hail and damaging wind gusts the primary threats, mainly south and east of the Denver area.
  • Warmer Saturday with few to no showers/thunderstorms.
  • Sunday into next week, near normal temperatures with chances for showers and storms each day.
Area forecast discussion, Jun 6, 12:46 PM MST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
146 PM MDT Fri Jun 6 2025

.KEY MESSAGES...

- Numerous showers and scattered thunderstorms through mid
  evening.

- Severe storms possible this afternoon with hail and damaging
  wind gusts the primary threats, mainly south and east of the
  Denver area.

- Warmer Saturday with few to no showers/thunderstorms.

- Sunday into next week, near normal temperatures with chances for
  showers and storms each day.

&&

.DISCUSSION /Through Friday/...
Issued at 146 PM MDT Fri Jun 6 2025

Shortwave trough will continue to trigger numerous showers and
thunderstorms across the area. There's ample shear and moisture to
support strong to severe thunderstorms. The biggest question mark
is instability. Morning showers and cloud cover has kept northern
parts of the Front Range and the plains east of them cool with
noon temperatures only in the 50s. Best chance for severe
thunderstorms will be where it warmed into the upper 60s to lower
70s. Looking at satellite and observations, this roughly just east
of the Denver area and south of I-70. Primary threat will be
large hail, up to 2 inches in diameter, at first. As storms
increase, a cluster or two could produce damaging winds to 70 mph.
An isolated tornado is possible, mainly along a boundary across
Douglas, Elbert, and Lincoln counties. Showers and storms are
expected to be east of the Denver area by 8PM and east of the
forecast area by midnight. Skies clear overnight which could lead
to patchy fog in low lying areas.

Drier subsident northwest flow aloft will prevail over the area
Saturday. Other than patchy morning fog in the South Platte River
Valley north of Denver, skies will be mostly sunny to start the
day. Temperatures will be warmer with highs in the lower to mid
80s across northeast Colorado. High-based cumulus clouds are
expected to form during the afternoon hours and could produce a
few isolated dry microbursts with winds to 30 mph.

A weak push from the north Saturday night will help to increase
low level moisture over northeast Colorado and bring cooler
temperatures for Sunday. Highs for Sunday look to reach the lower
to mid 70s across northeast Colorado. The increase in moisture
will also help fuel isolated to scattered afternoon showers and
thunderstorms.

For Monday, an upper level ridge will reside over the Great Basin
with weak north-northwest flow aloft over Colorado. This ridge
slides over the Central Rockies Tuesday. Temperatures will slowly
warm up Monday and Tuesday with highs reaching the lower to mid
80s Tuesday. The latest model trends keep most/all of the showers
and thunderstorms over the central and southwest Colorado
mountains. With ridging overhead and weak flow aloft, little to no
forcing is expected. This seems reasonable, and will be lowering
PoPs and keeping the low PoPs confined to over/near the higher
terrain.

For Wednesday through Friday, the upper level ridge shifts east
of the region and is replaced with a west-southwest flow aloft.
We'll likely see a return to isolated/scattered afternoon and
evening showers and thunderstorms under this pattern, most
numerous over the higher terrain. Temperatures will be near normal
to slightly above with highs reaching the 80s each day.

&&

.AVIATION /18Z TAFS through 18Z Saturday/...
Issued at 1138 AM MDT Fri Jun 6 2025

Stratocumulus clouds continue to lift and scatter out. Skies to
stay sct-bkn with cumulus clouds forming ahead of a shortwave
trough with ceilings heights reaching 5000 to 7000 feet. The main
thunderstorm threat time across the Denver area looks to be
20-01Z. Outflow winds will likely produce a gusty wind shift or
two.

Skies become mostly clear mid to late evening 04-06Z and are
expected to stay mostly clear through Saturday morning. There is a
threat for fog, especially north of DEN toward GXY and FNL. If
south winds persist through the night and Saturday morning as
expected this should keep fog from forming. Some high-based
cumulus may form Saturday afternoon and produce dry microbursts
with gusts to around 25 knots.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Meier
AVIATION...Meier
Hazardous weather outlook, Jun 6, 5:43 AM MST, 9 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
643 AM MDT Fri Jun 6 2025

COZ030>051-071245-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
643 AM MDT Fri Jun 6 2025

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Scattered to numerous showers and thunderstorms are expected
again today. A few strong to severe storms will be possible,
especially where it clears and warms up. The best chance for this
looks to be south of I-70 across the Palmer Divide and eastward
across the plains.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

It will be warmer Saturday with dry weather. Scattered afternoon
showers and thunderstorms return for Sunday and into next week
with a chance for storms each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight, but
reports of hail or gusty winds will be appreciated.

In the hours before

Special weather statement, Jun 6, 12:46 PM MST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Denver CO
146 PM MDT Fri Jun 6 2025

COZ041-062030-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
146 PM MDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ELBERT AND EAST
CENTRAL DOUGLAS COUNTIES UNTIL 230 PM MDT...

At 146 PM MDT, Doppler radar was tracking a strong thunderstorm over
Ponderosa Park, or 30 miles southeast of Denver, moving east at 20
mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Elizabeth, Kiowa, Ponderosa Park and Franktown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3930 10471 3939 10474 3953 10444 3953 10443
      3954 10442 3953 10442 3952 10441 3950 10441
      3950 10438 3928 10433
TIME...MOT...LOC 1946Z 249DEG 16KT 3937 10464

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Rodriguez
Special weather statement, Jun 6, 1:06 PM MST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Denver CO
206 PM MDT Fri Jun 6 2025

COZ045-046-062030-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-Central and East Adams and Arapahoe Counties CO-
206 PM MDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL ELBERT AND SOUTH
CENTRAL ARAPAHOE COUNTIES UNTIL 230 PM MDT...

At 206 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles south of Byers, or 34 miles northwest of Limon, moving
northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Mainly rural areas of North Central Elbert and South Central
  Arapahoe Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3942 10428 3950 10435 3966 10416 3945 10399
      3943 10417 3944 10417 3944 10418 3945 10417
      3945 10418 3946 10418 3947 10419 3948 10419
      3948 10420 3949 10421 3947 10422 3947 10423
      3945 10423 3945 10425 3944 10424 3943 10424
TIME...MOT...LOC 2006Z 238DEG 13KT 3948 10426

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Rodriguez
Special weather statement, Jun 6, 2:01 PM MST, 48 minutes before
Special Weather Statement
National Weather Service Denver CO
301 PM MDT Fri Jun 6 2025

COZ046-062145-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
301 PM MDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL ELBERT AND
NORTHEASTERN LINCOLN COUNTIES UNTIL 345 PM MDT...

At 301 PM MDT, Doppler radar was tracking a strong thunderstorm over
Limon, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Limon, Hugo, Arriba, Genoa and Cedar Point.

LAT...LON 3923 10383 3936 10383 3940 10325 3910 10323
      3910 10346
TIME...MOT...LOC 2101Z 282DEG 30KT 3927 10371

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Rodriguez
Special weather statement, Jun 6, 2:15 PM MST, 34 minutes before
Special Weather Statement
National Weather Service Denver CO
315 PM MDT Fri Jun 6 2025

COZ045-049-062200-
Central and East Adams and Arapahoe Counties CO-Washington County
CO-
315 PM MDT Fri Jun 6 2025

...AN AREA OF STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN
WASHINGTON AND SOUTHEASTERN ARAPAHOE COUNTIES UNTIL 4 PM MDT...

At 315 PM MDT, Doppler radar was tracking an area of strong
thunderstorms across southern Washington County, moving east at 15
mph.

HAZARD...Landspouts, wind gusts up to 40 mph, and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured objects.

Locations impacted include...
  Lindon, Anton, Last Chance and Cottonwood Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3957 10378 3971 10383 3986 10306 3964 10301
      3957 10372
TIME...MOT...LOC 2115Z 264DEG 11KT 3969 10349

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Rodriguez
Special weather statement, Jun 6, 2:26 PM MST, 23 minutes before
Special Weather Statement
National Weather Service Denver CO
326 PM MDT Fri Jun 6 2025

COZ041-062215-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
326 PM MDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL ELBERT AND
SOUTHEASTERN DOUGLAS COUNTIES UNTIL 415 PM MDT...

At 326 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Elbert, or 43 miles south of Denver, moving east
at 20 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Elbert and Fondis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3913 10476 3918 10477 3937 10432 3934 10431
      3934 10432 3932 10434 3932 10432 3931 10433
      3930 10432 3929 10432 3930 10429 3913 10423
TIME...MOT...LOC 2126Z 256DEG 17KT 3915 10465

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Rodriguez

The radar

The Pueblo radar (KPUX), 107 km away, was scanning. The volume nearest the first event began at 21:50 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Lincoln

When
June 6, 2:49 PM MST to 2:51 PM MST
Where
Lincoln County, 1.48 mi SSE of Genoa
Measured
1 in hail
Reported by
Public
Coordinates
39.260, -103.490

Report from mping.

Hail, Lincoln

When
June 6, 3:26 PM MST to 3:30 PM MST
Where
Lincoln County, 5.93 mi SSE of Arriba
Measured
1.25 in hail
Reported by
Public
Coordinates
39.200, -103.230

Report from mping.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2025Every state in 2025This day in weather historyWarnings in Colorado, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1251320, 1251321.